Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 120, NWS Des Moines, IA

June 20, 2012Jasper County, Marshall County, Story County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 20, 2012, 8:53 PM CDT for Jasper County, Marshall County, Story County, Iowa. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2012, 8:53 PM CDT (01:53 UTC)
Expired
Jun 20, 2012, 9:17 PM CDT
In force
24 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jasper County, IA, Marshall County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 53 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 8:57 PM CDTTSTM WND DMGS State Center, IAMETAL ROOFING BLOWN OFF PART OF A LARGE BUILDING. SMALL STORAGE SHED PUSHED 4 FEET OFF FOUNDATION. A CAR WASH NEXT DOOR ALSO HAD METAL SIDING RIPPED OFF. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
714 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1702 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WUUS53 KDMX 210153
SVRDMX
IAC099-127-169-210230-
/O.NEW.KDMX.SV.W.0120.120621T0153Z-120621T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
853 PM CDT WED JUN 20 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JASPER COUNTY IN CENTRAL IOWA...
  SOUTHERN MARSHALL COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN STORY COUNTY IN CENTRAL IOWA...

* UNTIL 930 PM CDT

* AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES SOUTHEAST OF NEVADA...
  OR 17 MILES SOUTHEAST OF AMES...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARSHALLTOWN...STATE CENTER...RHODES...BAXTER...MELBOURNE...
  HAVERHILL...LAUREL...FERGUSON...GILMAN AND LE GRAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4184 9277 4179 9335 4186 9335 4186 9344
      4201 9344 4210 9276
TIME...MOT...LOC 0153Z 266DEG 42KT 4187 9332
WIND...HAIL 60MPH <.75IN

$$

BEERENDS
3 follow-up statements
318 
WWUS53 KDMX 210204
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
904 PM CDT WED JUN 20 2012

IAC169-210215-
/O.CAN.KDMX.SV.W.0120.000000T0000Z-120621T0230Z/
STORY IA-
904 PM CDT WED JUN 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STORY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4184 9277 4180 9321 4187 9324 4203 9323
      4204 9322 4210 9277
TIME...MOT...LOC 0205Z 263DEG 52KT 4197 9305

$$

IAC099-127-210230-
/O.CON.KDMX.SV.W.0120.000000T0000Z-120621T0230Z/
MARSHALL IA-JASPER IA-
904 PM CDT WED JUN 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
JASPER AND SOUTHERN MARSHALL COUNTIES UNTIL 930 PM CDT...

AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF STATE CENTER...
OR 9 MILES SOUTHWEST OF MARSHALLTOWN...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  MARSHALLTOWN...HAVERHILL...LAUREL...FERGUSON...GILMAN AND LE GRAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4184 9277 4180 9321 4187 9324 4203 9323
      4204 9322 4210 9277
TIME...MOT...LOC 0205Z 263DEG 52KT 4197 9305
WIND...HAIL 60MPH <.75IN

$$

BEERENDS
744 
WWUS53 KDMX 210212
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
912 PM CDT WED JUN 20 2012

IAC099-210222-
/O.CAN.KDMX.SV.W.0120.000000T0000Z-120621T0230Z/
JASPER IA-
912 PM CDT WED JUN 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4188 9313 4205 9314 4210 9277 4191 9277
TIME...MOT...LOC 0212Z 263DEG 52KT 4199 9292

$$

IAC127-210230-
/O.CON.KDMX.SV.W.0120.000000T0000Z-120621T0230Z/
MARSHALL IA-
912 PM CDT WED JUN 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MARSHALL COUNTY UNTIL 930 PM CDT...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF MARSHALLTOWN...
MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  FERGUSON AND LE GRAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4188 9313 4205 9314 4210 9277 4191 9277
TIME...MOT...LOC 0212Z 263DEG 52KT 4199 9292
WIND...HAIL 60MPH <.75IN

$$

BEERENDS
148 
WWUS53 KDMX 210217
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
917 PM CDT WED JUN 20 2012

IAC127-210228-
/O.CAN.KDMX.SV.W.0120.000000T0000Z-120621T0230Z/
MARSHALL IA-
917 PM CDT WED JUN 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARSHALL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4188 9313 4205 9314 4210 9277 4191 9277
TIME...MOT...LOC 0218Z 263DEG 52KT 4198 9280

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:40 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 20, 6:40 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
640 PM CDT WED JUN 20 2012

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
SHORT TERM FORECAST REVOLVES AROUND PRECIPITATION CHANCES THROUGH
THE OVERNIGHT. CURRENTLY ONGOING PRECIPITATION AND CONVECTION IS
ASSOCIATED WITH FRONTAL BOUNDARY STRETCHING ACROSS NW IOWA. THIS
BOUNDARY HAS NOT ADVANCED AS QUICKLY THROUGHOUT THE DAY AS
PREVIOUSLY ANTICIPATED...AND HAVE TRENDED PRECIP CHANCES TOWARDS A
SLOWER ONSET OF PRECIPITATION. CONVECTION AHEAD OF THE FRONT WILL BE
LIMITED DUE TO CLOUD COVER THROUGHOUT MUCH OF THE DAY LIMITING PEAK
HEATING AND INSTABILITY. HOWEVER...STILL SOME UNCERTAINTY WITH
DECENT CAPE VALUES AROUND 2000 J/KG AND DIMINISHING CAP THAT
SOMETHING COULD FIRE AHEAD OF THE FRONT. HAVE THEREFORE EXTENDED
PRECIP CHANCES FOR THE EVENING FURTHER SOUTH THAN THE ANTICIPATED
FRONTAL MOVEMENT. BEST CHANCES FOR PRECIPITATION WILL COME WITH THE
MAIN FORCING OF THE FRONT.

THERE IS STILL A THREAT FOR SEVERE WEATHER...ESPECIALLY IN THE LATE
EVENING HOURS. WITH AFOREMENTIONED CAPE VALUES AND FORCING...A FEW
STORMS MAY BE SEVERE WITH HAIL AND DAMAGING WINDS THE MAIN THREAT.
SHEAR VALUES ARE MARGINAL HEAD OF THE BOUNDARY...WITH BEST
INSTABILITY...SO DO NOT ANTICIPATE LONG LIVED STORMS. LIMITED SHEAR
COMBINED WITH HIGH FREEZING LEVELS WILL HELP HAIL THREAT REMAIN
ISOLATED. SEVERE CHANCES WILL DIMINISH INTO THE EVENING HOURS AS
CAPE DECREASES. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THIS SYSTEM.
PWAT VALUES ARE NEAR 2 INCHES...AND WITH SLOW FRONTAL PROGRESSION
COULD SEE SUSTAINED HEAVY RAINFALL. HOWEVER...HAVE BEEN EXTREMELY
DRY LATELY...ESPECIALLY IN THE NW AND SO HAVE OPTED FOR NO FLASH
FLOOD WATCH. THOUGH FLASH FLOODING DUE TO SUSTAINED HEAVY RAIN OVER
AN URBAN AREA CANNOT BE RULED OUT...VERY LOW CONFIDENCE IN THIS
SCENARIO.

.LONG TERM.../THURSDAY THROUGH WEDNESDAY/
ONCE THE TROUGH LIFTS NORTHEAST AND THE COLD FRONT PASSES...A
SIGNIFICANT CHANGE IN THE PATTERN WILL TAKE PLACE.  THU AND FRI WILL
BE DRY WITH TEMPERATURES NEAR NORMAL AND DEW POINTS FALLING INTO THE
MID 50S AND 60S.  NEXT S/WV WILL MOVE SOUTHEAST IN THE NORTHWEST
FLOW DURING THE FRI NIGHT INTO SUNDAY TIME PERIOD.  DO NOT EXPECT TO
SEE LARGE AMOUNTS OUT OF THAT SYSTEM...BUT 1/4 TO 1/2 WOULD NOT BE
OUT OF THE QUESTION.  A BLOCKY PATTERN WILL BECOME ESTABLISHED
FOLLOWING THE PASSAGE OF THE S/WV WITH A DEEP TROUGH CARVING OUT
OVER THE EASTERN U.S.  THIS WILL KEEP A COOL FEED INTO THE STATE
GOING FORWARD INTO NEXT WEEK...WHICH SHOULD BE ABLE TO KEEP TEMPS
FAIRLY CLOSE TO NORMAL THROUGH THE REST OF THE FORECAST PERIOD.

.AVIATION...21/00Z
LINE OF THUNDERSTORMS WILL PROGRESS EASTWARD THROUGH CENTRAL IOWA
THIS EVENING INTO THE EARLY MORNING HOURS OF THURSDAY.  THE STORMS
ARE ASSOCIATED WITH A COLD FRONT PASSING THROUGH THE STATE
OVERNIGHT.  MVFR TO IFR CONDITIONS WILL OCCUR WITH THE LINE OF
STORMS ALONG WITH LOCALIZED WIND GUSTS OF 30-40KTS.  SURFACE WINDS
WILL BECOME NORTHWEST BEHIND THE FRONT WITH DRIER AIR ERODING LOW
CLOUDINESS AWAY OVERNIGHT.  WIDESPREAD VFR CONDITIONS ARE EXPECTED
ON THURSDAY AS A SURFACE RIDGE BUILDS INTO THE MIDWEST.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AWB
LONG TERM...MS JUN 12
AVIATION...COGIL
Hazardous weather outlook, Jun 20, 4:23 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
423 PM CDT WED JUN 20 2012

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-211100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
423 PM CDT WED JUN 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE STATE
TONIGHT...EXITING IOWA BEFORE DAYBREAK. THERE IS A SLIGHT CHANCE
OF A SEVERE THUNDERSTORMS UNTIL MIDNIGHT WITH HIGH WINDS AND HAIL
THE PRIMARY THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS CHANCES ARE FORECAST LATE FRIDAY NIGHT INTO EARLY
SUNDAY. THE THREAT OF SEVERE WEATHER REMAINS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE BEFORE MIDNIGHT.

In the hours before

Special weather statement, Jun 20, 4:28 PM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
428 PM CDT WED JUN 20 2012

IAZ005-006-202200-
KOSSUTH-WINNEBAGO-
428 PM CDT WED JUN 20 2012

...GUSTY WINDS AND SMALL HAIL POSSIBLE ACROSS PORTIONS OF NORTH
CENTRAL IOWA....

AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL KOSSUTH COUNTY...MOVING NORTHEAST AT
45 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  BUFFALO CENTER...     RAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 20, 5:21 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
521 PM CDT WED JUN 20 2012

IAZ005-015-202245-
KOSSUTH-PALO ALTO-
521 PM CDT WED JUN 20 2012

...GUSTY WINDS AND HEAVY RAIN POSSIBLE...

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF ALGONA...MOVING NORTHEAST
AT 55 MPH.

WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  ALGONA AIRPORT...     ALGONA...             BURT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 20, 6:35 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
635 PM CDT WED JUN 20 2012

IAZ024-025-035-036-210000-
HAMILTON-HUMBOLDT-WEBSTER-WRIGHT-
635 PM CDT WED JUN 20 2012

...GUSTY WINDS AND HEAVY RAIN POSSILBE...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF FORT DODGE...MOVING EAST AT 35
MPH.

WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  GOLDFIELD...          EAGLE GROVE...        WOOLSTOCK...
  WEBSTER CITY...       CLARION AIRPORT...    CLARION...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 20, 7:09 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
709 PM CDT WED JUN 20 2012

IAZ025-026-036-037-210115-
FRANKLIN-HAMILTON-HARDIN-WRIGHT-
709 PM CDT WED JUN 20 2012

...GUSTY WINDS AND HEAVY RAIN POSSIBLE...

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES NORTHWEST OF IOWA FALLS...MOVING EAST AT
30 MPH.

WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM. RAINFALL OF 1 TO 2 INCHES IS POSSIBLE WITH THE LINE OF STORMS.

LOCATIONS IMPACTED INCLUDE...
  ROWAN...              WILLIAMS...           DOWS...
  ALEXANDER...          POPEJOY...            LATIMER...
  RADCLIFFE...          COULTER...            BUCKEYE...
  ALDEN...              IOWA FALLS...         HUBBARD...
  HAMPTON...            OWASA...              HANSELL...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 20, 8:03 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
803 PM CDT WED JUN 20 2012

IAZ058-059-071-072-210130-
ADAIR-DALLAS-GUTHRIE-MADISON-
803 PM CDT WED JUN 20 2012

...GUSTY WINDS TO 50 MPH POSSIBLE...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST CENTRAL DALLAS COUNTY...MOVING EAST AT
45 MPH.

WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  PERRY...              EARLHAM...            MINBURN...
  DE SOTO...            DALLAS CENTER...      BOUTON...
  ADEL...               WOODWARD...           VAN METER...
  DALLAS CENTER...      WAUKEE...             GRANGER...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BEERENDS
Local storm report, Jun 20, 8:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
834 PM CDT WED JUN 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND GST     4 WNW EARLHAM           41.52N 94.19W
06/20/2012  E60 MPH          DALLAS             IA   PUBLIC

            SMALL 1.5 INCH BRANCHES DOWN AS WELL.

0818 PM     TSTM WND GST     5 N EARLHAM             41.56N 94.12W
06/20/2012  E60 MPH          DALLAS             IA   PUBLIC

            SMALL LIMBS DOWN.

&&

BEERENDS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:12 PM CDTSevere Thunderstorm WarningDMXDallas, Polk48 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.